MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 135X50CM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 135X50CM; CATHETER, CONTINUOUS FLUSH
Model Number 500-56150
Medical Device Problem Codes Leak/Splash (1354); Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that there was a drug leak and occlusion.A 135x50cm ekosonic endovascular device was selected for use in a lower extremity procedure.The catheter was placed, and infusion began.After 9.5 hours of therapy, it was reported that the drug port was leaking at the hub, and blood was coming back up the tubing causing an occlusion.Attempts were made to flush and change the stopcock, but the leak was still occurring.It was decided to discontinue the drip and bring the patient back to reevaluate and attempt to fix the thrombus burden in the vessel.The patient was brought back to the cath lab, and flow was restored using alternative measures that included angiojet and balloon angioplasty.No patient complications were reported.
 
Additional Manufacturer Narrative
Device eval by manufacturer: the ekosonic endovascular device was returned for analysis.Microscopic visual inspection of the infusion catheter showed cracking on the drug port and coolant luer.Kinking of the infusion catheter was noticed at 16cm and 115 cm from the strain relief.Kinking of the ultrasonic core was noticed at 122cm from the luer barb.The device was tested for leaking, and it was noticed that the device leaked water from the drug port and coolant luer where the cracking was present.The device was unable to be flushed because of the cracked luers causing leakage.

Brand Name
EKOSONIC ENDOVASCULAR DEVICE, 135X50CM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16997142
Report Number2124215-2023-25981
Device Sequence Number20592967
Product Code KRA
UDI-Device Identifier00858593006318
UDI-Public00858593006318
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K182324
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/13/2025
Device Model Number500-56150
Device Catalogue Number500-56150
Device Lot Number8035287071
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/26/2023
Initial Report FDA Received Date05/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale
Patient RaceWhite